# SDR L9QR20130410001

- Difficulty date: April 5, 2013
- Submitted: April 10, 2013
- Operation: General aviation
- Aircraft: N7529Z
- Make and model: Robsin R22BETA
- Aircraft serial: 3628
- Aircraft time: 5,828 hours
- Engine: Lyc O360J2A
- Engine time: 5,798 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Clutch
- Part number: A0182
- Part serial: 9520
- Condition: Destroyed
- Location: Main Rotor
- Part time: 1,428 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PREFLIGHT INSPECTION, PILOTS NOTICED THE FREEWHEELING UNIT WAS ROUGH WHILE THEY WERE CHECKING FOR ROUGHNESS IAW THE PREFLIGHT CHECK LIST.  THEY NOTIFIED OUR MX DEPARTMENT, UPON INSPECTION BY THE MECHANIC WHILE TURNING SHEAVE BACKWARDS HE OBSERVED ROUGHNESS IN THE SHEAVE AND THE ROTOR SYS WAS TURNING BACKWARDS AS WELL.  THE SHEAVE MOMENTARILY LOCKED UP AND THEN GAVE WAY AT THE SAME TIME PRODUCING A METALLIC SOUND.  IAW TECH SUPORT WE RAN THE HELICOPTER UP TO APPROX 30 PERCENT THE CLUTCH ACTUATOR WAS STILL ENGAGING THEN PULLED THE MIXTURE, THE ROTOR SYS SPUN DOWN AND STOPPED WITHIN APPROX 4 REVOLUTIONS. AT THAT POINT WE DECIDED TO DISASSEMBLE THE CLUTCH AND INVESTIGATE THE PROBLEM. IT APPEARS THAT EITHER THE FWD BEARING FAILED AND MATERIAL FROM THE BEARING DISRUPTED THE CLUTCH OR THE CLUTCH FAILED AND DISRUPTED THE BEARING.
